Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 99, NWS Jackson, MS

August 11, 2014Bolivar County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 11, 2014, 7:57 AM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2014, 7:57 AM CDT (12:57 UTC)
Expired
Aug 11, 2014, 10:45 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 9:34 AM CDTFLASH FLOODCleveland, MSSOME STREET FLOODING WAS REPORTED IN CLEVELAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS54 KJAN 111257
FFWJAN
MSC011-083-133-111500-
/O.NEW.KJAN.FF.W.0099.140811T1257Z-140811T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
757 AM CDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 1000 AM CDT

* AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
  MILES NORTHEAST OF SHELBY TO RENOVA TO 9 MILES SOUTHWEST OF
  BOYLE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
  CLARKSDALE TO 7 MILES NORTHEAST OF CLEVELAND TO 6 MILES NORTHWEST
  OF SHAW...MOVING SOUTHEAST AT 25 MPH. ESTIMATED RADAR RAINFALL
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
  THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROME...BLAINE...MINTER CITY...SUNNYSIDE AND MONEY

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3412 9065 3399 9065 3398 9044 3382 9044
      3380 9018 3372 9031 3373 9014 3360 9010
      3361 9090 3371 9107 3370 9118 3371 9118
      3379 9114 3378 9099 3397 9109 3396 9098
      3409 9088 3412 9094

$$

JA
2 follow-up statements
399 
WGUS74 KJAN 111443
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT MON AUG 11 2014

MSC011-083-133-111500-
/O.CON.KJAN.FF.W.0099.000000T0000Z-140811T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
943 AM CDT MON AUG 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BOLIVAR...NORTHERN LEFLORE AND NORTHERN SUNFLOWER COUNTIES...

AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 
TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. 

PUBLIC HAS REPORTED SEVERAL FLOODED ROADS IN THE CITY OF CLEVELAND 
IN BOLIVAR COUNTY.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEESON...
MOUND BAYOU AND GUNNISON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3412 9065 3399 9065 3398 9044 3382 9044
      3380 9018 3372 9031 3373 9014 3360 9010
      3361 9090 3371 9107 3370 9118 3371 9118
      3379 9114 3378 9099 3397 9109 3396 9098
      3409 9088 3412 9094

$$

JA
634 
WGUS54 KJAN 111447
FFWJAN
MSC011-083-133-111545-
/O.EXT.KJAN.FF.W.0099.000000T0000Z-140811T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
947 AM CDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 1045 AM CDT

* AT 944 AM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM
  OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE   
  ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME...
  DEESON...MOUND BAYOU AND GUNNISON

THE PUBLIC HAS REPORTED THAT SEVERAL STREETS IN CLEVELAND ARE 
FLOODED IN BOLIVAR COUNTY WITH SEVERAL COUNTY ROADS LIKELY FLOODED
AS WELL TOWARDS RULEVILLE WHERE 3-4 INCHES HAVE FALLEN IN THE PAST
3 HOURS. 

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3412 9065 3399 9065 3398 9044 3382 9044
      3380 9018 3372 9031 3373 9014 3360 9010
      3361 9090 3371 9107 3370 9118 3371 9118
      3379 9114 3378 9099 3397 9109 3396 9098
      3409 9088 3412 9094

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:47 AM CDT, 10 minutes earlier.

Area forecast discussion, Aug 11, 7:47 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
747 AM CDT MON AUG 11 2014

.UPDATE...INCREASED POPS SUBSTANTIALLY ALONG THE HIGHWAY 82 CORRIDOR
GIVEN LATEST RADAR TRENDS. HAVE ALSO REDUCE HOURLY TEMPS AND OVERALL
MAX HIGHS FOR THE SAME REGION.

.DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS WITH HIGH RAINFALL
RATES OF 2-3 INCHES PER HOURS ARE TRAINING OVER THE MS DELTA. THIS
ACTIVITY WILL CONTINUE ACROSS THE HWY 82 CORRIDOR THROUGH THE MORNING
HOURS AS INSTABILITY AND DEEP MOISTURE COMBINES WITH A MORE
CONCENTRATED SHORTWAVE TROUGH LOCATED OVER THE OZARKS. WILL CONTINUE
TO MONITOR FOR FLASH FLOODING RISK WITH THIS ACTIVITY. THE COMBINATION
OF LIFT AND SUPPORTING THERMO ENVIRONMENT WILL AID MORE DEVELOPMENT
THROUGH THE DAY WITH SOME TSTORMS BEING STRONG TO SEVERE. SEE
PREVIOUS DISCUSSION FOR MORE DETAILS.

TEXT AND GRAPHIC UPDATES WILL BE OUT SHORTLY. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT MON AUG 11 2014/

SHORT TERM...MAIN FOCUS TODAY WILL AGAIN BE ON THE HEAT/HUMIDITY AS
WELL AS MORE AFTERNOON STORMS...SOME OF WHICH MAY BECOME SEVERE.
DESPITE HAVING A GOOD PORTION OF THE AREA WORKED OVER BY STORMS
YESTERDAY...THE ATMOSPHERE IS SETUP TO RELOAD AND ONCE AGAIN
DESTABILIZE. THERE CONTINUES TO BE A SUBTLE SFC BOUNDARY ACROSS THE
AREA THAT HAS BEEN LEFTOVER BY STORMS THE LAST TWO DAYS. THIS
FEATURE IS GENERALLY SITUATED FROM SE MS AND EXTENDS UP TOWARD THE
ARKLATEX. WHAT IS DIFFERENT THIS MORNING IS THAT THERE EXISTS
ANOTHER BOUNDARY...THE ACTUAL SFC FRONT...AND IT EXTENDS FROM W-E
ACROSS N OK/AR. E OK AND W AR IS WHERE THESE FEATURES MEET AND IS
THE SOURCE REGION FOR OUR LOW LEVEL MOISTURE RECOVERY. A SOLID 350K
850MB THETA E AXIS ORIGINATES HERE AND IS PROGGED TO EXPAND
EASTWARD INTO THE CWA TODAY AHEAD OF THE SFC FRONT. THERE ALSO
EXISTS A DECENT LOW LEVEL THERMAL AXIS WITHIN THE I-20 CORRIDOR TO
OUR WEST. THE COMBINATION OF THE ABOVE FEATURES WILL PROMOTE SFC
TEMPS WARMING TO 93-95 AND SFC DEWPTS HOLDING AROUND 72-75. THIS
WILL RESULT IN HI'S OF 100-105 FROM MIDDAY INTO THE AFTERNOON BEFORE
STORMS KNOCK TEMPS DOWN. ADDITIONALLY...SUCH CONDITIONS WILL SUPPORT
HIGH INSTABILITY AS SLIGHTLY STEEPER LAPSE RATES LOOK TO SPREAD OVER
SOME OF THE CWA. EXPECTATIONS ARE FOR SBCAPE TO NEAR 3500 J/KG. OF
NOTE IS A WELL DEFINED S/WV MOVING ACROSS OK WHICH IS ACTING ON OUR
MOISTURE SOURCE REGION AND FIRING CONVECTION THIS AM. IT APPEARS
MOST OF THE INGREDIENTS WILL COME TOGETHER BY AFTERNOON FOR STORMS
TO FIRE AND EVOLVE E/SE INTO EARLY EVENING. WITH WILL OCCUR AHEAD OF
THE SFC FRONT AND IN TANDEM WITH THE MIDLEVEL WAVE. GUIDANCE
INDICATES THAT NEAR 20KTS OF 0-6KM SHEAR WILL EXIST BY LATER IN THE
DAY WHICH SHOULD HELP TO ORGANIZED UPDRAFTS INTO MULTI-CELL
CLUSTERS. DUE TO A FAVORABLE THERMO ENVIRONMENT DEVELOPING BY THIS
TIME...EXPECT A DECENT ROUND OF STRONG/SVR STORMS BETWEEN 3-9PM WITH
DAMAGING WINDS THE MAIN THREAT. HIGH MOISTURE CONTENT (2.0 TO 2.2 IN
PWS) TO THE AIRMASS WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL.

OVERNIGHT...DRIER MID LEVEL AIR ASSOCIATED WITH THE ABOVE MENTIONED
S/WV WILL STEADILY SPREAD SOUTHWARD LATE TONIGHT AND INTO TUE. THIS
WILL BEGIN LIMITING PRECIP POTENTIAL FROM N TO S DURING THIS TIME AS
AN AIRMASS CHARACTERIZED BY PWS 1.5 IN OR LESS SPREADS ACROSS THE
CWA ON TUE INTO TUE NIGHT. RAIN CHANCES ON TUE WILL MAINLY BE DURING
THE FIRST HALF OF THE PERIOD WITH LOWERING CHANCES BY LATER
AFTERNOON/EVE.

AS FOR FORECAST HAZARDS...WILL CONTINUE THE MENTION OF LIMITED HEAT
STRESS AS HI'S WILL PEAK BETWEEN 100-105 TODAY. THIS WILL BE THE
LAST DAY TO CARRY THIS. WILL ALSO CONTINUE TO HIGHLIGHT THE THREAT
FOR STRONG/SVR STORMS IN THE GRAPHICS AND HWO. /CME/

LONG TERM...WEDNESDAY THROUGH SUNDAY...GFS/ECMWF IN AGREEMENT FROM
THE BEGINNING OF THIS PERIOD THROUGH FRIDAY AS SURFACE COLD FRONT
WILL HAVE BECOME STATIONARY ALONG THE GULF COAST AND DEEP LEVEL DRY
NORTHWESTERLY FLOW PREVAILS OVER THE AREA. WHILE WEDNESDAY AND TO
SOME EXTENT THURSDAY WILL BE LIMITED COOL AIR ADVECTION DAYS...FRIDAY
SHOULD SEE A 30 DEGREE DIURNAL RANGE AS THE AUGUST SUN WORKS ON THE
DRY AIR TO BOOST MAX TEMPS INTO THE MID 90S AFTER STARTING IN THE MID
60S.

MOVING INTO THE WEEKEND...THE MODELS BEGIN TO DIVERGE. WHILE THEY
BOTH AGREE THAT THE OLD FRONTAL BOUNDARY WILL BEGIN BACKING UP FROM
THE SOUTHWEST BY SATURDAY AFTERNOON...THEY DIFFER ON THE HANDLING OF
THE MID LEVEL WAVE TOPPING THE LARGE RIDGE OVER THE WEST. THE ECMWF
WANTS TO KEEP THE WAVE WEEK AND MOVE THE WAVE EAST AS RIDGING TAKES
PLACE TO THE SOUTH. THE GFS DROPS THE WAVE SOUTHEAST IN THE
NORTHWEST FLOW AS A GENERAL TROFFINESS REMAINS OVER THE EASTERN
STATES. GFS SOLUTION LOOKS MORE BELIEVABLE GIVEN THE TENDENCY FOR
TROFFINESS OVER THE EASTERN STATES THIS SUMMER. THIS ALL BOILS DOWN
TO INCREASED CONVECTIVE POSSIBILITIES WHICH HAS ALSO BEEN THE NORM
FOR THIS SUMMER./26/

&&

.AVIATION...
LOOK FOR SOME PATCHY MVFR VIS CONDITIONS AROUND SUNRISE
THEN VFR FOR MOST OF THE PERIOD. THE FOCUS WILL SHIFT TO
AFTERNOON/EVE STORMS. OVERNIGHT...IN THE WAKE OF THE PRECIP...SOME
MVFR CONDITIONS WILL BE POSSIBLE JUST AHEAD OF A SFC FRONT. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  72  92  68 /  55  48  21  11
MERIDIAN      93  72  92  67 /  58  50  26  12
VICKSBURG     94  71  92  63 /  57  45  16   9
HATTIESBURG   95  74  95  72 /  50  47  39  16
NATCHEZ       93  73  90  69 /  48  37  29   9
GREENVILLE    91  71  90  65 /  72  19   7   5
GREENWOOD     92  71  91  64 /  76  22   9   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/CME/26
Hazardous weather outlook, Aug 11, 4:42 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
442 AM CDT MON AUG 11 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
120945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
442 AM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...3 TO 9 PM

EXCESSIVE HEAT
RISK...LIMITED
TIMING...AFTERNOON

THERE IS A LIMITED THREAT FOR SOME SEVERE THUNDERSTORMS LATER
TODAY...MAINLY BETWEEN 3 AND 9 PM. THE PRIMARY THREAT WILL BE FROM
DAMAGING WIND GUSTS TO 60 MPH.

ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY WITH HEAT INDEX VALUES
PEAKING BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. RESIDENTS ARE
ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE
IN THESE CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

CME

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:06 PM CDTSevere Thunderstorm WarningJANLauderdale39 min
Aug 10, 7:18 PM CDTSpecial Weather StatementJANSmith47 min
Aug 10, 7:21 PM CDTFlash Flood WarningJANLauderdale114 min
Aug 10, 7:48 PM CDTFlash Flood WarningJANJasper, Newton117 min
Aug 10, 8:02 PM CDTSpecial Weather StatementJANClarke28 min
Aug 11, 11:11 AM CDTSpecial Weather StatementJANScott29 min
Aug 11, 12:03 PM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott117 min
Aug 11, 12:59 PM CDTSpecial Weather StatementJANCopiah, Jasper, Simpson, Smith61 min
Aug 11, 1:01 PM CDTSpecial Weather StatementJANClaiborne, Jefferson44 min
Aug 11, 1:41 PM CDTSpecial Weather StatementJANClarke, Jones44 min
Aug 11, 1:44 PM CDTSpecial Weather StatementJANLawrence, Lincoln51 min
Aug 11, 2:18 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion77 min
Aug 11, 4:06 PM CDTFlash Flood WarningJANAdams, Franklin, Jefferson114 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.